Asphyxiation with a Fentanyl Patch

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Narcotics are frequently prescribed to alleviate pain in patients with serious medical illnesses such as cancer. Because of their nonoral route of administration, fentanyl patches are now being frequently prescribed. However, the widespread use of fentanyl patches has been associated with medication errors and misuse [Butts and Jatoi: J Opioid Manag 2011;7:35-45]. The transdermal delivery of fentanyl may lead to unusual, unanticipated complications. Herein, we describe a fentanyl patch complication, which, to our knowledge, has not been previously reported.

Original languageEnglish (US)
Pages (from-to)242-244
Number of pages3
JournalCase Reports in Oncology
Volume6
Issue number2
DOIs
StatePublished - May 2013

Keywords

  • Asphyxiation
  • Fentanyl patch
  • Transdermal medication

ASJC Scopus subject areas

  • Oncology

Fingerprint Dive into the research topics of 'Asphyxiation with a Fentanyl Patch'. Together they form a unique fingerprint.

  • Cite this